Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1982, Volume 50, Issue 1

Perfect Equilibrium in a Bargaining Model<97:PEIABM>2.0.CO;2-4
p. 97-110

Ariel Rubinstein

Two players have to reach an agreement on the partition of a pie of size 1. Each has to make in turn, a proposal as to how it should be divided. After one player has made an offer, the other must decide either to accept it, or to reject it and continue the bargaining. Several properties which the players' preferences possess are assumed. The Perfect Equilibrium Partitions (P.E.P.) are characterized in all the modesls satisfying these assumptions. Specially, it is proved that when every player bears a fixed bargaining cost for each period (c"1 and c"2), then: (i) if c"1 < c"2 the only P.E.P. gives all the pie to 1; (ii) if c"1 > c"2 the only P.E.P. gives to 1; only c"2. In the case where each player has a fixed discounting factor (@d"1 and @d"2) the only P.E.P. is (1 - @d"2)/(1 - @d"1@d"2).

Log In To View Full Content